MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21708
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is being reported under the fda mdr malfunction precedence "stent kinked/ bent." before using this product for procedure, the side hole of this product pigtail was "kink".
 
Event or Problem Description
This file is being reported under the fda mdr malfunction precedence "stent kinked/ bent" before using this product for procedure, the side hole of this product pigtail was kink.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).(b)(4).Importer site establishment registration number: (b)(4).The device involved in the complaint was evaluated in the laboratory on 09 nov 2018.Lab findings were that there were kinks at second and fifth portholes on the tapered end of pigtail.Documents review including ifu review: prior to distribution all zebd-7 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Upon review of complaints, this failure mode has not occurred previously with the lot number c1515557.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with the lot number c1515557.It may be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.According to the instructions for use, ifu0045-6, the user is advised of the following: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent".The failure of ¿kinks at second and fifth portholes on the tapered end of pigtail " was observed in the laboratory.A possible root cause of ¿device becomes damaged / displaced during transportation and storage¿ was identified from information received from customer.Customer complaint confirmed as failure was verified in laboratory according to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8004833
Report Number3001845648-2018-00500
Device Sequence Number203631
Product Code FGE
UDI-Device Identifier00827002217089
UDI-Public(01)00827002217089(17)210702(10)C1515557
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Model NumberG21708
Device Catalogue NumberZSO-7-12
Device Lot NumberC1515557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/25/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1